Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
|Collegestudent21012 - Tue Nov 10, 2009 3:48 pm||
I have been on birth control for two years now and am currently sexual active. I never miss taking my pills but I sometimes do not always take them at the same time every day. My boyfriend and I do not use condoms but he always pulls out. I started taking the placebo pills on Monday of last week and I still have not started my period. I have taken a pregnancy test which turned out negative so I am at a loss of what to do. I have been very stressed with school lately, could that be the source? Or should I be more worried and go to the doctor? Thanks!
|Debbie Miller, RN - Fri Nov 27, 2009 5:24 pm||
Stress is one of many causes that can delay or stop your period. In the absence of pregnancy which has been confirmed by the tests and pretty much assured by your consistent use of birth control pills and condoms, you need not worry about this. While on oral contraception you don't have the same kind of "period." It is actually "withdrawal bleeding" resulting from the withdrawal of the hormones in the pill.
Try not to worry - that will definitely contribute to your cycle worries. A missed period is no reason to have to rush to the doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.